Alert archive / Texas / High Wind Watches in 2017

High Wind Watch 12, NWS Midland/Odessa, TX

March 10, 2017

NWS Midland/Odessa, TX issued this high wind watch at Mar 10, 2017, 2:01 PM CST. It took effect at Mar 11, 2017, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2017, 2:01 PM CST (20:01 UTC)
In effect from
Mar 11, 2017, 9:00 PM CST
Expired
Mar 11, 2017, 3:38 AM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

370 
WWUS74 KMAF 102001
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
201 PM CST Fri Mar 10 2017

...HIGH WIND WATCH ISSUED FOR GUADALUPE PASS SATURDAY NIGHT AND 
EARLY SUNDAY MORNING...

.A cold front will move through the mountains Saturday evening
favoring channeled winds through Guadalupe Pass.

TXZ258-111100-
/O.NEW.KMAF.HW.A.0012.170312T0300Z-170312T1200Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
101 PM MST Fri Mar 10 2017

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE
SATURDAY NIGHT...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect from Saturday evening through late
Saturday night. 

* TIMING...8 PM MST until 6 Am MST.

* WINDS...35 to 45 mph with gust near 60 mph.

* IMPACTS...High profile vehicles may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
1 follow-up statement
977 
WWUS74 KMAF 110938
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
338 AM CST Sat Mar 11 2017

...HIGH WIND WARNING ISSUED FOR GUADALUPE PASS TONIGHT AND EARLY 
SUNDAY MORNING...

.A cold front will move through the mountains this evening 
favoring channeled winds through Guadalupe Pass.

TXZ258-112100-
/O.UPG.KMAF.HW.A.0012.170312T0300Z-170312T1200Z/
/O.NEW.KMAF.HW.W.0013.170312T0300Z-170312T1200Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
238 AM MST Sat Mar 11 2017

...HIGH WIND WARNING IN EFFECT FROM 8 PM MST THIS EVENING TO 6 AM
MDT SUNDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 8 PM MST this evening to
6 AM MDT Sunday. The High Wind Watch is no longer in effect. 

* TIMING...8 PM MST until 6 Am MDT.

* WINDS...40 to 50 mph with gust near 60 mph.

* IMPACTS...High profile vehicles may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 10, 1:57 PM CST, 4 minutes earlier.

Area forecast discussion, Mar 10, 1:57 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
157 PM CST Fri Mar 10 2017

.DISCUSSION...
Cold front near the Pecos River will lift back n as a warm front
tonight and as such low level mstr in form of low clouds, possibly
some fog, will be favored to redevelop. In the meantime a few
storms are possible, especially in the Trans Pecos and INVOF the
front where instability is focusing. Sat is setting up to be of
interest because of the potential for severe wx. NW flow aloft
will amplify and as previously mentioned cold/warm front surges s
again. A low level moisture axis as seen in theta-e ridge will set
up in advance of the front and INVOF central PB. Atmosphere will
be modulated by 7h-5h LR's around 8 C/KM with model fcst SB CAPES
around 2000 K/KG. Bulk shear will increase to around 40kts between
21Z-00Z. Accordingly so we think severe storms are possible.
Soundings show relatively high cloud bases and strong gusty wind
and large hail are the main concerns. Scenario is that a cluster
of storms will develop INVOF nrn Lea Co/NW PB/SW SP between 21z-
00Z and track s-sewd, becoming quasi-linear along the front?
Storms will move s into I-10 corridor or just s of I-10. PoPs will
need to be reworked some for the NW CWFA. Otherwise post-frontal
winds will increase, at least 20-30 mph, with high winds probable
thru GDP Pass and a watch has been posted. In turn it will be
noticeably cooler Sun AM/PM. Thereafter a steady warming trend
Tue-Wed with a few storms possible Wed. Warm on Thursday with
prominent low level thermal ridge and followed by a cold front
Fri.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     53  76  39  60 /  10  20  60   0
Carlsbad                       50  83  41  67 /   0  10  10   0
Dryden                         59  78  53  63 /  30  20  50  10
Fort Stockton                  56  82  42  64 /  20  10  50  10
Guadalupe Pass                 52  75  37  63 /   0  10  10   0
Hobbs                          50  78  36  62 /   0  20  30   0
Marfa                          48  77  41  66 /  20  20  30  10
Midland Intl Airport           55  79  40  61 /  10  20  60   0
Odessa                         55  79  40  61 /  10  10  60   0
Wink                           54  83  44  64 /  10  10  50   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from Saturday evening through late Saturday
     night for Guadalupe Mountains.

&&
Hazardous weather outlook, Mar 10, 10:16 AM CST, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1016 AM CST Fri Mar 10 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-111630-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
1016 AM CST Fri Mar 10 2017 /916 AM MST Fri Mar 10 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

Patchy fog could reduce visibility to around 2 miles through late
morning, mainly across central portions of the Permian Basin.

There is a slight chance of thunderstorms this afternoon
and tonight from the southeastern Permian Basin to the Big Bend.
Storms are expected to be non severe.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

There is a chance of thunderstorms Saturday and Saturday night over
most of west Texas. Storms are expected to be non severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

In the hours before

Special weather statement, Mar 10, 1:04 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
104 PM CST FRI MAR 10 2017

TXZ074-080-101945-
Marfa Plateau TX-Davis/Apache Mountains Area TX-
104 PM CST FRI MAR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFF DAVIS AND
NORTHERN PRESIDIO COUNTIES UNTIL 145 PM CST...

At 103 PM CST, Doppler radar was tracking a strong thunderstorm 15
miles southwest of McDonald Observatory, or 18 miles northwest of
Marfa. This storm was nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bloys Camp.

LAT...LON 3061 10421 3049 10409 3039 10424 3054 10439
TIME...MOT...LOC 1903Z 057DEG 3KT 3052 10421

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:24 AM CSTDense Fog AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more4 hr
Mar 10, 1:04 PM CSTSpecial Weather StatementMAFJeff Davis41 min
Mar 10, 2:31 PM CSTSpecial Weather StatementMAFPecos29 min

Nearby

High Wind Watches in Texas, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.